Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 424, NWS Fort Worth, TX

December 6, 2004Comanche County, Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Dec 6, 2004, 2:58 PM CST for Comanche County, Eastland County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2004, 2:58 PM CST (20:58 UTC)
Expired
Dec 6, 2004, 4:00 PM CST
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Comanche County, TX, Eastland County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 6, 1:45 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 062058
SVRFWD
TXC093-133-062200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COMANCHE COUNTY IN NORTH CENTRAL TEXAS
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 PM CST

* AT 258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A LINE OF SEVERE THUNDERSTORMS FROM RANGER TO 15 MILES SOUTHWEST
  OF COMANCHE...MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RANGER...GORMAN AROUND 305 PM CST
  DE LEON...COMANCHE AROUND 310 PM CST

OTHER LOCATIONS IN THE WARNING INCLUDE EASTLAND

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3251 9893 3198 9886 3173 9869 3185 9825
      3210 9848 3248 9850

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:17 PM CST, 41 minutes earlier.

Area forecast discussion, Dec 6, 2:17 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CST MON DEC  6 2004

.DISCUSSION...
SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE
EASTERN COUNTIES BY 03Z THIS EVENING.  VIGOROUS UPPER TROUGH/SHORT
WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW
MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA
THIS EVENING.  ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND
900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET
DYNAMICS MOVING INTO THE REGION.  THUS... SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING
ALONG THE SQUALL LINE.  CONCERNING TORNADO POTENTIAL... AS THE
SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT-
KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD
DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST
CWA LATE AFTERNOON AND THIS EVENING.

REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE
SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A
PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK.

ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT
WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY.  THIS
FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY
COOL AND DRY.

LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR
ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS
FROM TODAY... ON MONDAY DEC 20.  HOWEVER... THE UPPER FLOW PATTERN
REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION
BY THE 22ND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  65  41  64 /  30   0   0  10
WACO, TX              46  66  39  65 /  30   0   0  10
PARIS, TX             46  65  37  62 /  80   0   0  10
DENTON, TX            45  64  39  62 /  30   0   0  10
MCKINNEY, TX          46  64  38  62 /  30   0   0  10
DALLAS, TX            46  66  41  64 /  30   0   0  10
TERRELL, TX           47  64  39  64 /  60   0   0  10
CORSICANA, TX         47  66  41  64 /  60   0   0  10
TEMPLE, TX            47  67  39  65 /  20   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES
TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119...
TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251...
TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349...
TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439...
TXC467...TXC497...TXC503.

&&

75
Hazardous weather outlook, Dec 6, 2:32 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CST MON DEC 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071031-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
232 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A SQUALL LINE WILL MOVE ACROSS AREAS WEST OF INTERSTATE 35 THROUGH
500 PM CST...WITH THE THREAT ALONG AND EAST OF INTERSTATE 35 BETWEEN
500 PM CST THROUGH 800 PM CST. THE MAIN SEVERE WEATHER THREATS WILL
BE DAMAGING WINDS TO 60 MPH WITH EMBEDDED BOWING SEGMENTS...ALONG
WITH LOCALIZED SEVERE HAIL TO THE SIZE OF NICKELS. AN ISOLATED
TORNADO CANT BE RULED OUT AS THE LINE OF STORMS MOVES INTO AN AREA
OF BETTER LOW LEVEL MOISTURE AND STRONG WIND SHEAR ALONG AND EAST OF
INTERSTATE 35. THE LINE OF STORMS IS EXPECTED TO AFFECT METRO AREAS
OF DALLAS-FORT WORTH AND WACO IN TIME FOR THE EVENING RUSH HOUR.

THIS ACTIVITY IS ALL DUE TO A VIGOROUS LOW PRESSURE SYSTEM AND
PACIFIC COLD MOVING TOWARDS THE AREA FROM WEST TEXAS. THUNDERSTORMS
ARE EXPECTED TO MOVE OUT OF NORTH TEXAS BY MID EVENING...WITH GUSTY
SOUTHWEST WINDS OF 10 TO 20 MPH BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...
ANOTHER UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE
WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...THE THUNDERSTORM THREAT
LOOKS MINIMAL DUE TO MEAGER MOISTURE AND INSTABILITY IN PLACE AHEAD
OF THE SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED WEST OF INTERSTATE 35
THROUGH 5 PM CST...AND EAST OF INTERSTATE 35 BETWEEN 5 PM CST AND 8
PM CST.

In the hours before

Special weather statement, Dec 6, 1:51 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST MON DEC 6 2004

TXZ115-129-141-062115-
COMANCHE-EASTLAND-STEPHENS-
151 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND
AND STEPHENS COUNTIES...

AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH.

BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON...
EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK
LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF
STORMS.

PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS
LINE OF STORM.
Special weather statement, Dec 6, 2:10 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CST MON DEC 6 2004

TXZ091-101-102-062115-
JACK-MONTAGUE-WISE-
210 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CENTERED 9 MILES WEST OF
OLNEY...MOVING EAST AT 40 MPH.

AS THESE STORMS CONTINUE TO MOVE EAST...SEVERE THUNDERSTORM WARNINGS
MAY BE NEEDED ACROSS JACK...MONTAGUE...AND WISE COUNTIES BY 3 PM.

ALVORD...BOWIE...BOYD...BRIDGEPORT...CHICO...CUNDIFF...DECATUR...
FORESTBURG...JACKSBORO...JERMYN...MONTAGUE...NOCONA...RINGGOLD...ST.
JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM.
Special weather statement, Dec 6, 2:12 PM CST, 46 minutes before
070200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CST MON DEC 6 2004

SEVERE THUNDERSTORM WATCH #911 IS IN EFFECT FOR THE FOLLOWING
COUNTIES IN NORTH TEXAS...

IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 32 COUNTIES...

  BOSQUE          COLLIN          COMANCHE        COOKE
  CORYELL         DALLAS          DENTON          EASTLAND
  ELLIS           ERATH           FANNIN          GRAYSON
  HAMILTON        HILL            HOOD            HUNT
  JACK            JOHNSON         KAUFMAN         LAMPASAS
  MCLENNAN        MILLS           MONTAGUE        NAVARRO
  PALO PINTO      PARKER          ROCKWALL        SOMERVELL
  STEPHENS        TARRANT         WISE            YOUNG

TXC119-213-223-277-379-467-070200-
IN NORTHEAST TEXAS THIS WATCH INCLUDES 6 COUNTIES...

  DELTA           HENDERSON       HOPKINS         LAMAR
  RAINS           VAN ZANDT
Special weather statement, Dec 6, 2:16 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CST MON DEC 6 2004

TXZ116-130-143-062115-
ERATH-HAMILTON-PALO PINTO-
216 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

A LINE OF SEVERE THUNDERSTORMS WAS HEADING TOWARD ERATH...
HAMILTON...AND PALO PINTO COUNTIES. SEVERE THUNDERSTORM WARNINGS MAY
BE NEEDED FOR THESE COUNTIES BY 3 PM.

AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF OLNEY TO 8 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 50 MPH.

BLUFF DALE...CARLTON...CLAIRETTE...DUBLIN...HAMILTON...HICO...
HUCKABAY...LANHAM...LINGLEVILLE...METCALF GAP...MINERAL WELLS...
MORGAN MILL...OLIN...PALO PINTO...PURVES...SALESVILLE AND
STEPHENVILLE ARE IN THE PATH OF THIS STORM.

WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS AS
IT CONTINUES MOVING EAST ACROSS NORTH TEXAS.
Special weather statement, Dec 6, 2:28 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CST MON DEC 6 2004

TXZ117-131-132-144-062130-
BOSQUE-HOOD-PARKER-SOMERVELL-
228 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT PARTS OF
BOSQUE...HOOD...PARKER AND SOMERVELL COUNTIES THIS AFTERNOON. SEVERE
THUNDERSTORM WARNINGS MAY BE NEEDED IN THESE COUNTIES AFTER 330 PM.

AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BRECKENRIDGE TO 13 MILES NORTHWEST OF CISCO TO 21 MILES
SOUTHWEST OF CISCO TO 14 MILES WEST OF BROWNWOOD...MOVING EAST AT 55
MPH.

ALEDO...GLEN ROSE...GRANBURY...OAK TRAIL SHORES... SPRINGTOWN...
WEATHERFORD AND WILLOW PARK ARE IN THE PATH OF THIS LINE OF STORMS.
Special weather statement, Dec 6, 2:50 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CST MON DEC 6 2004

TXZ091-101-062145-

JACK-MONTAGUE-
250 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

AT 250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 2 MILES NORTHWEST OF
FLEETWOOD TO 11 MILES NORTH OF CUNDIFF TO 14 MILES NORTHEAST OF
BRAD...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF NOCONA
TO 14 MILES SOUTHWEST OF BOWIE TO 14 MILES NORTHWEST OF PALO PINTO.
THIS LINE IS MOVING EAST AT 55 MPH.

BOWIE...CUNDIFF...FORESTBURG...JACKSBORO...MONTAGUE...NOCONA...
PERRIN...RINGGOLD...ST. JO...STONEBURG AND VINEYARD ARE IN THE PATH
OF THIS STORM.

PEA-SIZED HAIL...WIND GUSTS TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED FROM THIS STORM.

65/DD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:41 PM CSTSevere Thunderstorm WarningFWDYoung64 min
Dec 6, 2:04 PM CSTSevere Thunderstorm WarningFWDComanche, Eastland56 min
Dec 6, 2:24 PM CSTSevere Thunderstorm WarningFWDStephens61 min
Dec 6, 3:10 PM CSTSevere Thunderstorm WarningFWDErath, Palo Pinto65 min
Dec 6, 3:14 PM CSTSevere Thunderstorm WarningFWDMontague61 min
Dec 6, 3:48 PM CSTSevere Thunderstorm WarningFWDHood, Parker, Somervell57 min
Dec 6, 4:11 PM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant64 min
Dec 6, 4:15 PM CSTSevere Thunderstorm WarningFWDBosque30 min
Dec 6, 4:36 PM CSTSevere Thunderstorm WarningFWDHill39 min
Dec 6, 4:53 PM CSTSevere Thunderstorm WarningFWDDallas, Ellis52 min
Dec 6, 5:19 PM CSTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro56 min
Dec 6, 5:44 PM CSTSevere Thunderstorm WarningFWDHenderson, Rains, Van Zandt61 min
Dec 6, 5:45 PM CSTSevere Thunderstorm WarningFWDEllis15 min
Dec 6, 5:56 PM CSTFlash Flood WarningFWDMcLennan2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.